British Heart Foundation
4,792 members3,070 posts

Coming off Ticagrelor

My stents went in a year and three days ago. When I got the discharge letter it said take Ticagrelor for 12 months. So when do I stop? 12 months from insertion, or 12 months from letter date, or when I run out of pills next week, or is it simply a case of it makes no difference now?

Only advice from GP was to just stop taking them....

12 Replies
oldestnewest

I would try and ring the cardiology department (ask for the cardiac nurse in the first instance) on Monday. There are some guidelines that suggest going on a reduced dose after a year

1 like
Reply

Hi Adrian, I am due to go on a reduced dosage from next month- there does seem to be some evidence that it can continue to help- but your cardiology team will assess if they think that is for you. It has to be weighed up if they feel there is benefit for you personally, for some there is the risk of internal bleeding etc with continued usage. Hope that helps...

1 like
Reply

I too was on Ticagrelor for 12 months and just around the 12 month mark I stopped taking them, job done!

1 like
Reply

Same for me after 12 month had appt. with cardiologist and taken off Ticagrelor 👍

1 like
Reply

I had another op with more stents 6 months later but again done my year and stopped, so 18 mths overall taking and was pleased to stop with no more bruising and bleed on cuts so easy.

1 like
Reply

I was told by Blackpool Victoria Hospital 12 months after my last stent

1 like
Reply

Many thanks everyone. The last few pills won't make any difference, so Ticagrelor now stopped after just over 12 months. A certain joy to know that within a few days mysterious bruises will stop appearing and the daily shave will be less of a failed kamikaze mission. Goodbye styptic pencil!

2 likes
Reply

I cant wait until December when hopefully I will come of those pills, I have been having nosebleeds 24/7 since being on them.

Reply

Me too december and yes nosebleeds

Reply

I had a HA eighteen months ago, I took Ticagrelor for nearly twelve months, I noticed before the twelve months, I stopped bruising, I was advised by the Dr to stop taking them and put me on Clopidogrel as Aspirin caused me a lot of trouble, when in doubt ask Cardiologist.

Reply

Advice I had from cardio rehab clinic is to stop using them after 12 months....

Reply

I was told 6 months. Also said as they were so expensive repeat prescription would automatically cancel

1 like
Reply

You may also like...